Alert archive / Illinois / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 187, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 27, 2008, 5:25 PM CDT for Crawford County, Jasper County, Illinois. It was in force for 50 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 27, 2008, 5:25 PM CDT (22:25 UTC)
- Expired
- Jun 27, 2008, 6:15 PM CDT
- In force
- 50 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
Counties Crawford County, IL, Jasper County, IL
The radar
The Evansville,IN radar (KVWX), 85 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 5:50 PM CDT | TSTM WND DMG | 1 W Ste. Marie, IL | POWER LINES DOWN. REPORTED BY ISP DISTRICT 12 |
| Jun 27, 5:55 PM CDT | TORNADO | 1 Se Willow Hill, IL | BRIEF TOUCHDOWN. REPORTED BY TRAINED SURFACE AVIATION WEATHER OBSERVER. |
| Jun 27, 6:15 PM CDT | TSTM WND DMG | 3 S Palestine, IL | 60 BY 100 FOOT METAL POLE BARN DESTROYED. DAMAGE TO ANOTHER BARN AND OUTBUILDINGS. CORN FLATTENED IN FIELDS. DELAYED REPORT. TIME ESTIMATED. SWOP REPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 27, 3:36 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.4 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 301 J/kg
- Mixed-layer CIN
- -121 J/kg
- Mixed-layer LCL
- 1261 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KILX 272225
SVRILX
ILC033-079-272315-
/O.NEW.KILX.SV.W.0187.080627T2225Z-080627T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
525 PM CDT FRI JUN 27 2008
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
JASPER COUNTY IN SOUTHEAST ILLINOIS...
CRAWFORD COUNTY IN EAST CENTRAL ILLINOIS...
* UNTIL 615 PM CDT.
* AT 525 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES
NORTHWEST OF NEWTON...AND WAS MOVING EAST AT 48 MPH.
* LOCATIONS IMPACTED INCLUDE...
WEST LIBERTY...
WILLOW HILL...
STE. MARIE...
OBLONG...
EATON...
ANNAPOLIS...
HARDINVILLE...
ROBINSON...
OTHER LOCATIONS IN THIS WARNING INCLUDE...BOGOTA...FLAT ROCK...
HIDALGO...HUTSONVILLE...NEW HEBRON...PALESTINE AND WHEELER.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING...BUT STAY AWAY FROM WINDOWS.
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 3886 8755 3886 8836 3918 8836 3918 8767
3917 8764 3914 8766 3912 8765 3906 8757
3901 8758 3898 8754 3890 8752
TIME...MOT...LOC 2225Z 268DEG 42KT 3905 8819
$$
CHS2 follow-up statements
000
WWUS53 KILX 272306
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
606 PM CDT FRI JUN 27 2008
ILC033-079-272315-
/O.CON.KILX.SV.W.0187.000000T0000Z-080627T2315Z/
CRAWFORD-JASPER-
606 PM CDT FRI JUN 27 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR CRAWFORD AND EASTERN JASPER COUNTIES...
AT 602 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70
MPH. THIS STORM WAS LOCATED NEAR STOY...OR ABOUT 4 MILES WEST OF
ROBINSON...MOVING EAST AT 51 MPH.
PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
PALESTINE...
HUTSONVILLE...
WEST YORK...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT
AWAY FROM WINDOWS.
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS. SEEK SHELTER
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
LAT...LON 3886 8755 3886 8805 3918 8806 3918 8767
3917 8765 3912 8765 3906 8757 3901 8758
3898 8754 3891 8752
TIME...MOT...LOC 2306Z 259DEG 44KT 3901 8775
$$
CHS000
WWUS53 KILX 272315
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
614 PM CDT FRI JUN 27 2008
ILC033-079-272324-
/O.EXP.KILX.SV.W.0187.000000T0000Z-080627T2315Z/
CRAWFORD-JASPER-
614 PM CDT FRI JUN 27 2008
...THE SEVERE THUNDERSTORM WARNING FOR CRAWFORD AND EASTERN JASPER
COUNTIES EXPIRES AT 615 PM CDT...
AT 608 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE
AREA...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.
A NEW SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL AND
EASTERN CRAWFORD COUNTY UNTIL 645 PM CDT.
LAT...LON 3886 8755 3886 8805 3918 8806 3918 8767
3917 8765 3912 8765 3906 8757 3901 8758
3898 8754 3891 8752
TIME...MOT...LOC 2314Z 259DEG 44KT 3902 8762
$$
CHSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 2:29 PM CDT, 2 hours 56 minutes earlier.
Area forecast discussion, Jun 27, 2:29 PM CDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 229 PM CDT FRI JUN 27 2008 .DISCUSSION... ISSUED 228 PM CDT FRI JUN 27 2008 PROBLEM OF THE DAY IS THE CONVECTION TONIGHT AND SATURDAY MORNING...THEN SOME INSTABILITY SHOWER PCPN ON SUNDAY...AND FINALLY FRONTAL PCPN ON THURSDAY TO FRIDAY. SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT. MAIN SURFACE FRONTAL BOUNDARY IN MSAS DATA OVER CENTRAL IL. IN MOISTURE CHANNEL SATELLITE IMAGERY...A NUMBER OF WAVE OF UPPER LEVEL IMAGERY ARE SEEN. MAIN UPPER SYSTEM OVER SOUTHERN CANADA ROTATING SOUTH TOWARD ND. IN THE PLAINS...LAST NIGHTS CONVECTION LEFT BEHIND A NUMBER OF WEAK VORTEX SYSTEMS...WITH ONE MOVING EAST OVER NORTHWEST IL. A MORE SIGNIFICANT SHORTWAVE SEEN MOVING EAST OVER CENTRAL IA...WITH A MCV ON THE IL/IA BORDER. THIS SYSTEM IS THE MAIN TRIGGER FOR THE CONVECTIVE DEVELOPMENT AHEAD OF IT IN VERY UNSTABLE AIR OVER EAST MO AND IL. THOUGH HAD MORNING PCPN THAT MOVED THROUGH AND STABILIZED AIRMASS...CLOUDS IN VISIBLE IMAGERY HAVE THINNED AND ALLOWED HEATING IN MO AND WESTERN IL. SEVERAL STORMS ALREADY DEVELOPED IN THE INSTABILITY AND ON LEFT OVER BOUNDARIES FROM MORNING CONVECTION. EXPECT STORMS TO CONTINUE TO DEVELOP INTO EVENING AND OVERNIGHT ALONG AND AHEAD OF THE MCV AND AHEAD OF FRONT. FRONT FINALLY CLEARS BY SATURDAY MIDDAY. FOR SUNDAY...UPPER LEVEL COLD LOW IN GREAT LAKES AND INSTABILITY SHOWERS POSSIBLE IN UNSTABLE AIRMASS. LONG TERM...MONDAY THROUGH FRIDAY. MODELS LOOK PRETTY MUCH IN AGREEMENT FOR MONDAY THROUGH WEDNESDAY. HOWEVER FOR THURSDAY AND FRIDAY...THEY THEN DIVERGE. NORTHWEST UPPER LEVEL FLOW WILL BE DOMAINATE FOR THE MONDAY TO WEDNESDAY PERIOD...KEEPING THE AREA DRY. NO CHANGES TO THE GRIDS FOR THOSE DAYS. FOR THURSDAY AND FRIDAY THOUGH...GFS IS MUCH SLOWER ON A COLD FRONTAL SYSTEM MOVING SOUTHWARD...WITH EUROPEAN BRINGNING FRONT THROUGH CWA INTO OH VALLEY BY SAT MORNING. NCEP GUIDANCE APPEARS TO BE MORE GOING WITH GFS. I LIKE THE MORE AGRESSIVE EUR...SO WNET MORE WITH A BLEND...BRINGING PCPN CHANCES INTO THE REGION FOR THURSDAY AND THURSDAY NIGHT ALONG AND AHEAD OF THE FRONT. LINGERED THE PCPN FOR FRIDAY OVER SOUTHERN 2/3 TO TRY AND BELND THE TWO MODELS. GOETSCH && .AVIATION... ISSUED 1213 PM CDT FRI JUN 27 2008 VFR WILL BE THE PREDOMINANT WX IN BETWEEN PERIODS OF CONVECTION. MAIN CONCERN IS WITH STORMS BEGINNING TO FIRE UP INVOF OLD MCV OVER NORTHEASTERN MISSOURI. ALSO NOTE SOUTHWESTERLY WIND SHIFT MOVING AHEAD OF THIS FEATURE. REDEVELOPMENT OF STORMS OVERNIGHT ALONG COLD FRONT IS QUESTIONABLE ESPECIALLY IN THE FAR WEST...WENT WITH PROB30 GROUPS FOR NOW. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 27, 3:50 PM CDT, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 350 PM CDT FRI JUN 27 2008 ILZ036-040-041-047-049-050-281100- CASS-FULTON-MASON-MORGAN-SCHUYLER-SCOTT- 350 PM CDT FRI JUN 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL MOVE ACROSS THE AREA LATE THIS AFTERNOON. THEN A COLD FRONT WILL PUSH INTO THE REGION TONIGHT AND BRING A SECOND ROUND OF THUNDERSTORMS TO THE AREA FOR THIS EVENING AND INTO TONIGHT. SOME OF THESE STORMS COULD BE SEVERE WITH DAMAGING WINDS...LARGE HAIL AND POSSIBLY EVEN TORNADOES. IN ADDITION...THESE STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL. THE ILLINOIS RIVER WILL REMAIN IN FLOOD AT HAVANA AND POINTS DOWNSTREAM THROUGH THE NEXT SEVERAL DAYS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED THUNDERSTORMS WILL BE POSSIBLE AGAIN ON SUNDAY. HOWEVER AT THIS TIME NONE OF THESE STORMS ARE EXPECTED TO BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING AND INTO TONIGHT. ILZ027>031-037-038-042>046-048-051>057-061>063-066>068-071>073- 281100- CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DE WITT- DOUGLAS-EDGAR-EFFINGHAM-JASPER-KNOX-LAWRENCE-LOGAN-MACON-MARSHALL- MCLEAN-MENARD-MOULTRIE-PEORIA-PIATT-RICHLAND-SANGAMON-SHELBY- STARK-TAZEWELL-VERMILION-WOODFORD- 350 PM CDT FRI JUN 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL MOVE ACROSS THE AREA LATE THIS AFTERNOON. THEN A COLD FRONT WILL PUSH INTO THE REGION TONIGHT AND BRING A SECOND ROUND OF THUNDERSTORMS TO THE AREA FOR THIS EVENING AND INTO TONIGHT. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS COULD BE SEVERE WITH DAMAGING WINDS...LARGE HAIL AND POSSIBLY EVEN TORNADOES. IN ADDITION...THESE STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SEVERAL WEATHER DISTURBANCES WILL IMPACT THE REGION THROUGH SATURDAY. THESE DISTURBANCES WILL BRING A PERIODIC CHANCE OF THUNDERSTORMS WITH THEM. AT THIS TIME...THE BEST CHANCE FOR SEVERE STORMS APPEARS TO BE FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING AND INTO TONIGHT. HARDIMAN
In the hours before
Local storm report, Jun 27, 5:16 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
516 PM CDT FRI JUN 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND GST 1 S XENIA 38.62N 88.64W
06/27/2008 E80 MPH CLAY IL EMERGENCY MNGR
WINDS OF 65 TO 80 MPH ALONG WITH A WALL CLOUD
0450 PM TSTM WND GST ALTAMONT 39.06N 88.75W
06/27/2008 E65 MPH EFFINGHAM IL EMERGENCY MNGR
ESTIMATED WINDS 60+ MPH
&&
GEELHARTLocal storm report, Jun 27, 5:18 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
518 PM CDT FRI JUN 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND DMG ALTAMONT 39.06N 88.75W
06/27/2008 EFFINGHAM IL LAW ENFORCEMENT
TREE BRANCHES DOWN. REPORTED BY ISP DISTRICT 12
&&
GEELHARTThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 1:06 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Morgan, Scott | 54 min |
| Jun 27, 3:20 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Effingham, Moultrie, Shelby | 55 min |
| Jun 27, 4:11 PM CDT | Severe Thunderstorm Warning | ILX | Coles, Cumberland, Effingham, Moultrie, Shelby | 64 min |
| Jun 27, 4:41 PM CDT | Severe Thunderstorm Warning | ILX | Effingham | 64 min |
| Jun 27, 4:57 PM CDT | Severe Thunderstorm Warning | ILX | Clay | 48 min |
| Jun 27, 5:15 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Cumberland | 45 min |
| Jun 27, 5:36 PM CDT | Severe Thunderstorm Warning | ILX | Clay, Lawrence, Richland | 54 min |
| Jun 27, 5:57 PM CDT | Severe Thunderstorm Warning | ILX | Clark | 33 min |
| Jun 27, 6:12 PM CDT | Severe Thunderstorm Warning | ILX | Crawford | 33 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.